Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 16, 2000, 2:19 PM EDT for Horry County, South Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 2:19 PM EDT (18:19 UTC)
- Expired
- Jul 16, 2000, 3:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 3:10 PM EDT | Hail 1.75 | Loris, SC | Golfball size hail reported at the police department dispatch's house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 161821 SVRILM SCC051-161915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 219 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 315 PM EDT * AT 215 PM EDT...A WEATHER SPOTTER REPORTED HAIL WITH A SEVERE THUNDERSTORM NEAR CONWAY. THIS STORM WAS MOVING NORTH AND NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALLSBROOK AT 255 PM EDT LORIS AT 305 PM EDT HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LAT...LON 3376 7913 3375& 7891 3409 7887 3411 7914
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:35 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 16, 9:35 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 935 AM EDT SUN JUL 16 2000 CLOSED LOW SPINNING ACROSS THE ERN GREAT LKS REGION W/ THE AXIS EXTENDING SWD INTO THE SERN STATES. VORTS WILL CONTINUE TO ROTATE AROUND THIS SYSTEM THOUGH MUCH OF THEIR INFLUENCE WILL BE FELT MAINLY N OF HERE. PER MSAS PLOT...WEAK LOW ALONG THE SC COAST W/ RELAXED GRADIENT ACROSS THE AREA. STRONG INSOLATION AND RELATIVELY WEAK FLOW IN THE BLYR SHOULD ALLOW THE SEA-BREEZE TO DEVELOP A BIT EASIER TODAY. CONVERGENCE ALONG SEA-BREEZE SHOULD HELP SPARK WIDELY SCT-SCT TSTM DURING THE AFTERNOON GIVEN THE AMOUNT OF INSTABILITY PRESENT. APPROACH OF THE NEXT VORT WILL ALSO HELP LATER THIS AFTERNOON AND THIS EVENING...THOUGH AS THE LATEST SPC OUTLOOK OUTLINES...THERE WILL BE A HIGHER IMPACT JUST N OF HERE. TEMPS RUNNING WARMER THAN LAMP PROJECTIONS...BUT REMAINS IN LINE WITH THE FWC AND CURRENT FCST NUMBERS. WILL PROBABLY INCLUDE A TEMP RANGE FOR THE COAST FOR THE SEA-BREEZE AND ADJUST INITIAL THE WINDS... OTHERWISE THE FORECAST IS IN GOOD SHAPE. CWF: CALM CONDITIONS AT FRYING PAN (W/ 3 FT SWELLS) AND LIGHT SW FLOW AT THE EDISTO BUOY. AS THE SFC TROUGH BECOMES B]ETTER ESTABLISHED INLAND A LGT SW-SLY FLOW SHOULD BECOME DOMINANT ACROSS THE COASTAL WATERS THIS AFTERNOON. .ILM...NONE. PFAFF
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:21 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 24 min |
| Jul 16, 7:34 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 56 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.